MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Cardiac Perforation (2513)
Date of Event 01/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of event is an approximated date (date when the incident was reported to the hospital) the quattro catheter used at the time of the event was not returned for evaluation and has been likely disposed.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.Based on available information, a passive leg raise test to predict fluid responsiveness was performed by nursing staff.The passive leg raising test is a bedside test to evaluate the need for further fluid resuscitation in critically ill patients.Authors of the publication suspected that this movement led to dislocation and then perforation of the right atrium.After approximately 30 minutes, the patient progressively developed severe hypotension, went into obstructive shock, and a pigtail catheter was used to drain fluids from the pericardium.Pericardial tamponade was identified and treated by pericardial puncture to clear the fluid.Transesophageal echocardiography (tee) detected a perforation of the right atrial roof laterally adjacent to the superior vena cava.Pericardial tamponade (compression of the heart caused by fluid collecting in the sac surrounding the heart) is a serious medical condition in which blood or fluids fill the space between the heart and the heart muscle.This places extreme pressure on the heart and prevents the heart's ventricles from expanding fully and keeps the heart from functioning properly.Based on available information, event of pericardial tamponade was serious because led to treatment with open surgery.Event was probably related to quattro catheter due to relevant timing and location of perforation of the right atrium, which in turn led to pericardial tamponade.Event was not unanticipated because perforation of the right atrium by quattro catheter is listed as possible complication in the instructions for use.In agreement with the authors, perforation of the right atrium by quattro catheter was probably caused by the passive leg raising test; this should be avoided in patients with inserted in vasculature catheter.
 
Event or Problem Description
An article from an incident received by (b)(6) hospital (b)(6), department of internal medicine and published online stated the following: a patient was hospitalized due to cardiopulmonary arrest.During hospitalization, coronary angiography was performed including percutaneous coronary intervention of the left anterior descending artery.A quattro catheter was inserted on the patient femoral vein for ivtm treatment.After approximately 30 minutes, the patient progressively developed severe hypotension.Pericardial tamponade was identified and treated by pericardial puncture to clear the fluid.Transesophageal echocardiography (tee) detected a perforation of the right atrial roof by the quattro catheter.Open surgery was immediately performed to remove the catheter.The patient was discharged from the hospital without any further complication 10 days later.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7251650
Report Number3010617000-2018-00144
Device Sequence Number100354
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8700-0660-40
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR